What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 11, 5:56 AM CST, 8 hours 47 minutes earlier.
Area forecast discussion, Mar 11, 5:56 AM CST, 8 hours 47 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
556 AM CST Thu Mar 11 2021
.UPDATE...
Issued at 555 AM CST Thu Mar 11 2021
Updated aviation discussion for 12Z TAFs.
&&
.SHORT TERM...(Today through Saturday)
Issued at 345 AM CST Thu Mar 11 2021
The primary forecast concerns through the end of the week include
the potential for a few strong to severe storms this afternoon, in
addition to the potential for heavy rain and flooding from late
this afternoon through Saturday. Forecast confidence in the
overall synoptic pattern through the period is relatively high,
but continued variability in frontal position and mesoscale
influences temper that confidence to some extent.
The upper level pattern through the end of the week will be
influenced by an upper level ridge from the Gulf of Mexico into
the Southeast, with an upper low forecast to slowly churn east
from California into the Four Corners region of the southwestern
U.S. by Saturday. The resultant atmospheric river of increasing
Gulf and Pacific moisture combined with waves of energy streaming
northeast from the low within the southwesterly flow aloft will
result in occasional showers across the region through Saturday.
At the same time, a cold front currently draped from low pressure
over Lake Superior southwest across Illinois and Missouri is
forecast to pass through the forecast area late this afternoon and
tonight, stalling just south of the region by Friday night. The
atmosphere is forecast to become marginally unstable this
afternoon across southeast Missouri and southern Illinois, which
should allow for the development of thunderstorms. In addition,
enough deep layer bulk shear exists for storm organization. As a
result, localized strong to severe storms are possible in about a
4 hour window from about 2 PM until 6 PM this afternoon across
much of southeast Missouri and southern Illinois and as far east
as the Wabash River Valley. This is an area outlooked by SPC in a
marginal risk for severe weather, with primary concerns of locally
damaging wind gusts.
Both the NAEFS and ECENS ensembles indicate a prolonged period of
anomalously high integrated water vapor transport, specific
humidity, and precipitable water values in association with that
atmospheric river of moisture from late today into Saturday. As a
result, periods of heavy rain are possible, which may eventually
lead to at least some localized flooding. By Saturday afternoon,
model guidance indicates that storm total precipitation amounts
could range from less than an inch near the Tennessee border to
as high as 2 to 3 inches in portions of southeast Missouri and
southwest Illinois. The precipitation will occur in waves, the
first with the cold frontal passage from late this afternoon into
tonight. That could last well into Friday, followed by another
round of heavy rain from late Friday night into Saturday morning.
Given the prospect for repeat heavy rain in some locations, will
issue a Flood Watch starting at 3 PM this afternoon and running
through 6 PM Saturday. The watch generally covers areas along and
north of a line from roughly Poplar Bluff Missouri to Paducah and
Madisonville Kentucky.
Highs today are forecast to reach the upper 60s to lower 70s, then
cool back to near 60 on Friday and into the 50s on Saturday with
the region on the north side of the front. Lows should cool from
the upper 40s and lower 50s tonight back into the 40s area wide by
Friday night.
.LONG TERM...(Saturday night through Wednesday)
Issued at 345 AM CST Thu Mar 11 2021
While Saturday morning continues to look wet, the trend will be for
the area to dry out as we head into Saturday night. An upper level
ridge will develop late Saturday afternoon into Saturday night, as a
large upper level low moves out of the four corners region and into
the eastern Rockies. While PoPs will not be zero, the overall
coverage of precipitation should decrease Saturday evening and into
the overnight hours.
On Sunday, we continue to try and hone in on the best chances for
our next round of precipitation, as the aforementioned upper level
low continues to slowly migrate east into the central Plains states.
It seems like the deterministic GFS has slowed down a bit but is
still the fastest in bringing our next round of rain through the
area. The latest consensus is that the majority of our area should
be fairly dry Sunday morning, with any rain chances being favored in
the far north and far western areas, closer to the deeper moisture.
As we head into Sunday afternoon, a large swath of showers will
begin moving west to east into southeast Missouri. How fast this
area of activity moves through is still in question. The GFS blasts
it west to east during the Sunday evening and overnight time period,
with the entire area dry by 12Z Monday. The ECMWF and Canadian are
slower and indicate the bulk of the activity moving through Sunday
night into Monday morning.
Many of the GFS ensemble members indicate a bit slower of a
solution, closer to what the operational ECMWF is suggesting. Will
center the highest PoPs on Sunday afternoon out west and then area
wide for the Sunday night period, showing them tapering off from
west to east early Monday. There will continue to be fine tuning
done with regards to these PoPs as the corridor of highest rain
chances narrows. QPF does not look too overwhelming with most areas
picking up 0.25 to 0.75 inches. The 24 hr total QPF of greater than
an inch probabilities from the GEFS and ECMWF ensembles are very
low. However, PWs are fairly high so we could see some localized
areas receiving a bit more rain than forecast. The speed at which
the activity will move through will make a difference as well.
Given that we never become warm sectored since the boundary stays to
our south, not expecting much in the way of thunderstorms or severe
weather at this time. Even the best elevated instability stays to
our south. However, gradient winds will definitely be picking up
throughout the day on Sunday and into Sunday evening as this low
approaches.
While there will be a period where our area becomes dry slotted, we
will still have to deal with the eventual passage of the surface low
across our area, which may lead to additional shower development on
Monday and possibly into early Monday evening. By Tuesday, any
chances for rain will be out of the area.
&&
.AVIATION...
Issued at 555 AM CST Thu Mar 11 2021
As a cold front approaches today, scattered light showers are
possible out ahead of it through the morning as ceilings lower to
MVFR. A band of showers and scattered thunderstorms will accompany
the front's southeastward progression through the area late this
afternoon and this evening, resulting in a temporary reduction to
IFR conditions and potentially strong wind gusts. Showers will
linger well into the night with MVFR and localized IFR conditions.
Expect SSW winds around 15 knots with gusts around 25 knots today.
Winds will diminish and shift to the north with frontal passage
tonight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch from 3 PM CST this afternoon through Saturday
afternoon for ILZ075>078-080>094.
MO...Flood Watch from 3 PM CST this afternoon through Saturday
afternoon for MOZ076-086-087-100-107>111.
IN...Flood Watch from 3 PM CST this afternoon through Saturday
afternoon for INZ081-085>088.
KY...Flood Watch from 3 PM CST this afternoon through Saturday
afternoon for KYZ004-005-007-010-013>016-018>020.
&&
UPDATE...RJP
SHORT TERM...RJP
LONG TERM...CW
AVIATION...RJPHazardous weather outlook, Mar 11, 4:40 AM CST, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
440 AM CST Thu Mar 11 2021
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
440 AM CST Thu Mar 11 2021
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
There is a marginal risk for severe thunderstorms from mid to late
afternoon across much of southeast Missouri, southern Illinois,
east to the Wabash River Valley. The primary concern is locally
damaging wind gusts.
Showers and scattered thunderstorms will bring heavy rain that may
result in localized flooding late this afternoon and tonight. A
Flood Watch runs from 3 PM today through tonight, mainly for
locations along and north of a line from roughly Poplar Bluff
Missouri to Paducah and Madisonville Kentucky. Refer to the watch
for details.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Another round or two of heavy rain may lead to more widespread
flooding across much of the area Friday into Saturday. Please
refer to the Flood Watch for more information.
Minor to moderate flooding will continue on several area rivers.
Please refer to the River Flood Warnings and Statements for
details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed to monitor thunderstorms from
mid to late afternoon today. Also, spotters are encouraged to
report rainfall amounts and flooding impacts through the weekend.
RJP/CW
In the hours before
Special weather statement, Mar 11, 12:57 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Paducah KY
1257 PM CST Thu Mar 11 2021
ILZ075-080-081-111945-
Perry IL-Franklin IL-Jefferson IL-
1257 PM CST Thu Mar 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHERN
JEFFERSON AND NORTHERN FRANKLIN COUNTIES UNTIL 145 PM CST...
At 1257 PM CST, Doppler radar was tracking a strong thunderstorm over
Tamaroa, or near Du Quoin, moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pinckneyville, Rend Lake Area, Sesser, Tamaroa, Ina, Waltonville,
Bonnie, Belle Rive, Ewing, Nason and St. Johns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3802 8871 3803 8935 3819 8933 3828 8870
TIME...MOT...LOC 1857Z 264DEG 33KT 3811 8920
SMITH
Special weather statement, Mar 11, 1:55 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Paducah KY
155 PM CST Thu Mar 11 2021
ILZ076>078-082-083-INZ081-085-112045-
White IL-Edwards IL-Hamilton IL-Wabash IL-Wayne IL-Posey IN-
Gibson IN-
155 PM CST Thu Mar 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...SOUTHEASTERN
WAYNE...SOUTHWESTERN WABASH...SOUTHERN EDWARDS...NORTHEASTERN
HAMILTON...SOUTHWESTERN GIBSON AND NORTHEASTERN POSEY COUNTIES UNTIL
245 PM CST...
At 153 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Mcleansboro, moving east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Carmel, Poseyville, New Harmony, Crossville, Enfield,
Cynthiana, Mill Shoals, and Keensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3809 8856 3826 8860 3841 8776 3814 8771
TIME...MOT...LOC 1953Z 261DEG 40KT 3819 8848
York
Special weather statement, Mar 11, 2:17 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Paducah KY
217 PM CST Thu Mar 11 2021
ILZ084-MOZ076-086-087-112100-
Jackson IL-Bollinger MO-Cape Girardeau MO-Perry MO-
217 PM CST Thu Mar 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JACKSON...
NORTHEASTERN BOLLINGER...PERRY AND NORTHWESTERN CAPE GIRARDEAU
COUNTIES UNTIL 300 PM CST...
At 215 PM CST, Doppler radar was tracking strong thunderstorms near
Farmington and about 7 miles northwest of Fredericktown, moving east
at 50 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Perryville, Patton, Oak Ridge, Longtown, and Silver Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3788 8980 3785 8979 3785 8974 3780 8968
3782 8968 3783 8966 3790 8963 3790 8962
3747 8961 3751 9014 3764 9015 3768 9010
3782 9000 3787 8994 3787 8990 3791 8984
TIME...MOT...LOC 2015Z 271DEG 44KT 3763 9041
York